Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 14, 2021, 9:05 PM CDT for Presidio County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2021, 9:05 PM CDT (02:05 UTC)
- Expired
- May 14, 2021, 9:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
County Presidio County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.1 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
726
WWUS84 KMAF 150205
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
905 PM CDT Fri May 14 2021
TXZ275>277-279-281-282-150245-
Central Brewster County TX-Presidio Valley TX-
Lower Brewster County TX-Chinati Mountains TX-Marfa Plateau TX-
Davis Mountains TX-
905 PM CDT Fri May 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREWSTER AND
PRESIDIO COUNTIES UNTIL 945 PM CDT...
At 904 PM CDT, Doppler radar was tracking a strong thunderstorms
southeast of the Chinati Mountains, or north of Presidio, moving
east at 10 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible.
Locations impacted include...
Presidio, Lajitas, Big Bend Ranch State Park, Adobes, Chinati
Mountains, Study Butte, Terlingua, Shafter, Ruidosa, Redford,
Presidio Lely International Airport, Elephant Mountain, Barton
Warnock Environmental Educational Center, Casa Piedra and Elephant
Mountain Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2918 10372 2922 10378 2927 10379 2931 10403
2940 10417 2949 10421 2952 10434 2963 10451
2978 10457 2992 10468 3005 10471 3011 10469
3028 10351 2914 10353
TIME...MOT...LOC 0204Z 253DEG 9KT 2982 10437
$$
29What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 14, 6:16 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 14, 6:16 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 616 PM CDT Fri May 14 2021 .DISCUSSION... Please see the 00z aviation discussion below. && .AVIATION... Currently prevailing VFR, but VCTS confined to KCNM with TS slowly moving east off GDP Mtns. Potential TEMPO at KCNM pending radar trends next few hrs. Otherwise, precip-free at the rest of terminals next 18 hrs. Trending a short period of MVFR cigs at KMAF according to recent guidance, so added a line to cover for the potential. Gusty SE winds will settle slowly overnight due to LLJ formation. Sct/Bkn cu field expected between 16-20z across W Tx and SE NM tomorrow, along with TSRA potential beyond 18z at KMAF/KFST/KINK. && .PREV DISCUSSION... /issued 255 PM CDT Fri May 14 2021/ DISCUSSION... Current radar is showing storms developing in the Davis Mountains. Instability is marginal with CAPE values of 500-1500J/KG and shear is also marginal with 0-6KM shear of 30-35KTS, so while there may be a few isolated severe storms later this afternoon, the risk shouldn't be too great. Tomorrow an upper level ridge axis currently to our west will move into the eastern Permian Basin allowing a weak upper disturbance to move across the CWA. This will increase instability with CAPE values reaching 2000J/KG, with shear remaining unchanged. Therefore the severe risk increases only slightly tomorrow though increased coverage and closer proximity to populated areas will increase the threat. The upper ridge moves well east of the area Sunday causing a warm and dry westerly flow that will end rain chances for a couple of days and send temperatures back up to near or slightly above normal. By Tuesday an upper level low will move into New Mexico and with it a return of rain chances. A dryline will sharpen up Tuesday and convergence along this boundary should cause storms to develop. Dryline locations are notoriously difficult to predict too far in advance but models are in good agreement that the best rain chances will be east of a line from Seminole to Fort Stockton. Shear and instability will be enough so that there will be a potential again for some storms to become severe. There is some model disagreement next week whether temperatures remain above normal or cool down slightly. The GFS shows southeast low level flow over much of the area keeping temps down several degrees while the ECMWF is giving a drier, westerly flow which keeps temps several degrees above normal. This forecast stayed close to the NBM which is on the cooler side. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 63 84 64 87 / 0 50 50 20 Carlsbad 60 89 58 92 / 40 30 20 0 Dryden 66 88 66 92 / 20 40 40 10 Fort Stockton 63 89 63 94 / 20 60 40 10 Guadalupe Pass 58 84 60 85 / 50 20 10 0 Hobbs 58 85 59 89 / 20 40 30 10 Marfa 52 86 52 89 / 50 40 30 10 Midland Intl Airport 63 85 63 89 / 10 50 50 20 Odessa 63 85 63 90 / 10 50 40 10 Wink 63 91 62 95 / 20 50 30 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 87
Hazardous weather outlook, May 14, 2:09 PM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 209 PM CDT Fri May 14 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-151915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 209 PM CDT Fri May 14 2021 /109 PM MDT Fri May 14 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A few strong thunderstorms are possible today across the west. Any storms that do develop may be accompanied by frequent lightning, small hail, and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong to severe storms will be possible across much of the area on Saturday with the best chances across the northern Permian Basin. The main threats will be large hail and damaging winds. There is the potential for strong to severe storms on Sunday across most of the Permian Basin and the Lower Trans Pecos. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 14, 7:28 PM CDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 728 PM CDT Fri May 14 2021 TXZ274-277-278-150115- Reeves County Plains TX-Davis Mountains Foothills TX- Davis Mountains TX- 728 PM CDT Fri May 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REEVES AND EAST CENTRAL JEFF DAVIS COUNTIES UNTIL 815 PM CDT... At 728 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Balmorhea State Park, or 16 miles north of Fort Davis, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Buffalo Trail Scout Camp and Star Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3077 10402 3092 10397 3092 10356 3066 10363 TIME...MOT...LOC 0028Z 277DEG 12KT 3084 10390 29
Special weather statement, May 14, 8:17 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
817 PM CDT Fri May 14 2021
TXZ271>274-277-278-150200-
Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX-
Reeves County Plains TX-Guadalupe and Delaware Mountains TX-
Davis Mountains Foothills TX-Davis Mountains TX-
817 PM CDT Fri May 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PECOS...SOUTHWESTERN
REEVES...NORTH CENTRAL JEFF DAVIS AND CENTRAL CULBERSON COUNTIES
UNTIL 900 PM CDT...
At 816 PM CDT, Doppler radar was tracking a strong thunderstorms
near Van Horn and Kent, moving northeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Van Horn, Kent, Toyah, Balmorhea, Plateau, Balmorhea Lake, Balmorhea
State Park, Saragosa, Verhalen, Toyahvale and Culberson County
Airport.
This includes the following highways...
Interstate 10 between mile markers 136 and 224.
Interstate 20 between mile markers 0 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3146 10491 3150 10358 3091 10344 3090 10346
3093 10440 3095 10440 3093 10443 3094 10491
TIME...MOT...LOC 0116Z 246DEG 10KT 3116 10476
29Special weather statement, May 14, 8:35 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 835 PM CDT Fri May 14 2021 TXZ075-277-278-150215- Pecos TX-Davis Mountains Foothills TX-Davis Mountains TX- 835 PM CDT Fri May 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS...NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 915 PM CDT... At 835 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles northeast of Camp Mitre Peak, or 15 miles east of Fort Davis, moving southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Pecos, northwestern Brewster and southeastern Jeff Davis Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3061 10377 3075 10366 3061 10327 3035 10349 TIME...MOT...LOC 0135Z 299DEG 13KT 3063 10365 29
Special weather statement, May 14, 8:46 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
746 PM MDT Fri May 14 2021
NMZ028-033-150230-
Eddy County Plains NM-Central Lea County NM-
746 PM MDT Fri May 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES UNTIL 830 PM MDT...
At 745 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles northeast of Avalon, or 22 miles southeast of Artesia, moving
northeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lea County Zip Franklin Memorial Airport and Loco Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3280 10369 3255 10404 3268 10424 3297 10406
3297 10395
TIME...MOT...LOC 0145Z 223DEG 12KT 3270 10406
29Special weather statement, May 14, 8:57 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 757 PM MDT Fri May 14 2021 NMZ027-028-150245- Eddy County Plains NM-Guadalupe Mountains of Eddy County NM- 757 PM MDT Fri May 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY COUNTY UNTIL 845 PM MDT... At 756 PM MDT, Doppler radar was tracking a strong thunderstorms north of Whites City, or southwest of Carlsbad, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible. Locations impacted include... Carlsbad, Loving, Avalon, Carlsbad North, Malaga, Carlsbad Caverns National Park, Whites City, Lincoln National Forest, Otis, Cavern City Air Terminal, Living Desert State Park and Lake Avalon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3216 10474 3243 10472 3253 10402 3207 10404 TIME...MOT...LOC 0156Z 253DEG 9KT 3228 10437 29
Special weather statement, May 14, 9:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
905 PM CDT Fri May 14 2021
TXZ275>277-279-281-282-150245-
Central Brewster County TX-Presidio Valley TX-
Lower Brewster County TX-Chinati Mountains TX-Marfa Plateau TX-
Davis Mountains TX-
905 PM CDT Fri May 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREWSTER AND
PRESIDIO COUNTIES UNTIL 945 PM CDT...
At 904 PM CDT, Doppler radar was tracking a strong thunderstorms
southeast of the Chinati Mountains, or north of Presidio, moving
east at 10 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible.
Locations impacted include...
Presidio, Lajitas, Big Bend Ranch State Park, Adobes, Chinati
Mountains, Study Butte, Terlingua, Shafter, Ruidosa, Redford,
Presidio Lely International Airport, Elephant Mountain, Barton
Warnock Environmental Educational Center, Casa Piedra and Elephant
Mountain Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2918 10372 2922 10378 2927 10379 2931 10403
2940 10417 2949 10421 2952 10434 2963 10451
2978 10457 2992 10468 3005 10471 3011 10469
3028 10351 2914 10353
TIME...MOT...LOC 0204Z 253DEG 9KT 2982 10437
29The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:28 PM CDT | Special Weather Statement | MAF | Jeff Davis | 47 min |
| May 14, 8:17 PM CDT | Special Weather Statement | MAF | Culberson, Reeves | 43 min |
| May 14, 8:35 PM CDT | Special Weather Statement | MAF | 40 min | |
| May 14, 9:09 PM CDT | Special Weather Statement | MAF | Reeves | 51 min |
| May 15, 2:29 PM CDT | Special Weather Statement | MAF | Reeves | 31 min |
| May 15, 3:06 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| May 15, 3:08 PM CDT | Special Weather Statement | MAF | Reeves | 52 min |
| May 15, 3:47 PM CDT | Special Weather Statement | MAF | Pecos | 43 min |
| May 15, 4:02 PM CDT | Special Weather Statement | MAF | Reeves | 43 min |
| May 15, 4:08 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 15, 4:17 PM CDT | Special Weather Statement | MAF | Ward | 43 min |
| May 15, 4:27 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| May 15, 4:29 PM CDT | Special Weather Statement | MAF | Ward | 46 min |
| May 15, 4:44 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 61 min |
| May 15, 5:03 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| May 15, 5:14 PM CDT | Special Weather Statement | MAF | Winkler | 46 min |
| May 15, 5:17 PM CDT | Special Weather Statement | MAF | Reeves | 43 min |
| May 15, 5:24 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 51 min |
| May 15, 5:41 PM CDT | Special Weather Statement | MAF | Culberson | 49 min |
| May 15, 5:42 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| May 15, 5:45 PM CDT | Special Weather Statement | MAF | Pecos | 45 min |
| May 15, 5:57 PM CDT | Special Weather Statement | MAF | Ector | 48 min |
| May 15, 5:57 PM CDT | Special Weather Statement | MAF | Cochran | 18 min |
| May 15, 6:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 39 min |
| May 15, 6:10 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 50 min |
| May 15, 6:11 PM CDT | Special Weather Statement | MAF | Loving | 49 min |
| May 15, 6:19 PM CDT | Special Weather Statement | MAF | Reeves | 41 min |
| May 15, 6:25 PM CDT | Special Weather Statement | MAF | Gaines | 50 min |
| May 15, 6:30 PM CDT | Special Weather Statement | MAF | Loving | 45 min |
| May 15, 6:36 PM CDT | Special Weather Statement | MAF | Ector | 39 min |
| May 15, 6:41 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 64 min |
| May 15, 6:42 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| May 15, 6:44 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 46 min |
| May 15, 6:46 PM CDT | Special Weather Statement | MAF | Terrell | 44 min |
| May 14, 7:28 PM CDT | Special Weather Statement | MAF | Eddy | 47 min |
| May 14, 7:33 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| May 14, 8:03 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| May 14, 8:11 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 49 min |
| May 14, 8:14 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| May 14, 8:46 PM CDT | Special Weather Statement | MAF | Eddy | 44 min |
| May 14, 8:57 PM CDT | Special Weather Statement | MAF | Eddy | 48 min |
| May 14, 9:15 PM CDT | Special Weather Statement | MAF | Lea | 45 min |
| May 15, 4:32 PM CDT | Special Weather Statement | MAF | Eddy | 43 min |
| May 15, 4:53 PM CDT | Special Weather Statement | MAF | Eddy | 52 min |
| May 15, 4:59 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| May 15, 5:32 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| May 15, 5:45 PM CDT | Special Weather Statement | MAF | Eddy | 45 min |
| May 15, 5:58 PM CDT | Special Weather Statement | MAF | Eddy | 32 min |
| May 15, 6:40 PM CDT | Special Weather Statement | MAF | Lea | 50 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.